Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 9, 2011, 3:01 PM MST for Mohave County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 3:01 PM MST (22:01 UTC)
- Expired
- Jul 9, 2011, 3:45 PM MST
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 150 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS55 KVEF 092201
SVRVEF
AZC015-092245-
/O.NEW.KVEF.SV.W.0093.110709T2201Z-110709T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 PM MST SAT JUL 9 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 345 PM MST.
* AT 257 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
BAR TEN RANCH...OR 56 MILES SOUTHEAST OF MESQUITE...AND MOVING
NORTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...MT. TRUMBULL AND BAR TEN RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3610 11328 3608 11332 3602 11334 3597 11338
3602 11362 3662 11345 3647 11299
TIME...MOT...LOC 2201Z 202DEG 26KT 3619 11341
$$
JH2 follow-up statements
492
WWUS55 KVEF 092222
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM MST SAT JUL 9 2011
AZC015-092245-
/O.CON.KVEF.SV.W.0093.000000T0000Z-110709T2245Z/
MOHAVE AZ-
322 PM MST SAT JUL 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR CENTRAL MOHAVE COUNTY...
AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF BAR TEN RANCH...OR 53 MILES SOUTHEAST OF
MESQUITE...MOVING NORTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT.
TRUMBULL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3610 11328 3608 11332 3602 11334 3597 11338
3602 11362 3662 11345 3647 11299
TIME...MOT...LOC 2222Z 202DEG 26KT 3633 11334
$$
JH042
WWUS55 KVEF 092238
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM MST SAT JUL 9 2011
AZC015-092245-
/O.EXP.KVEF.SV.W.0093.000000T0000Z-110709T2245Z/
MOHAVE AZ-
338 PM MST SAT JUL 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 345 PM MST...
THE STORM NEAR BAR TEN RANCH AND APPROACHING MT. TRUMBULL HAS
WEAKENED AND NO LONGER POSES A THREAT FOR DAMAGING WINDS AND LARGE
HAIL. THERE WILL STILL BE SOME GUSTY WINDS AND HEAVY RAIN HOWEVER.
LAT...LON 3610 11328 3608 11332 3602 11334 3597 11338
3602 11362 3662 11345 3647 11299
TIME...MOT...LOC 2235Z 202DEG 26KT 3642 11330
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:45 PM MST, 16 minutes earlier.
Area forecast discussion, Jul 9, 2:45 PM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT SAT JUL 9 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM BUILDING OVER THE WEST COAST WILL BRING DRIER AIR TO THE AREA INTO THE FIRST OF NEXT WEEK. THIS WILL RESULT IN THUNDERSTORM CHANCES DECREASING FROM WEST TO EAST WITH THUNDERSTORMS BEING PUSHED OUT OF THE AREA BY THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...SO FAR CONSIDERABLY LESS AFTERNOON THUNDERSTORM ACTIVITY TODAY THAN THE PAST FEW DAYS. DRIER AIR ALOFT AND AT THE SURFACE PUSHING IN FROM THE WEST. THIS IS REFLECTED IN THUNDERSTORMS BEING CONFINED TO MAINLY LINCOLN...CLARK AND MOHAVE COUNTIES. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING HOURS BEFORE DECREASING AS DAYTIME HEATING/OROGRAPHICS ARE THE MAIN FOCUSING MECHANISM FOR TODAY. BY SUNDAY...DEVELOPING TROUGH ALONG/OVER THE WEST COAST WILL CONTINUE TO BRING DRIER SOUTHWEST FLOW ALOFT OVER THE CWA WHICH SHOULD SUPPRESS THUNDERSTORMS TO THE EASTERN PORTION OF LINCOLN AND MOHAVE COUNTIES. ONCE AGAIN DO NOT SEE MUCH OF A TRIGGER MECHANISM BESIDES DAYTIME HEATING. HOWEVER WEAK FLOW ALOFT/PWAT VALUES OVER AN INCH STILL INDICATES POSSIBLE FLASH FLOOD PROBLEMS. MONDAY WILL CONTINUE THE DRYING PROCESS AS THE TROUGH KEEPS SOUTHWEST FLOW OVER THE AREA AND WILL LIMIT THE THUNDERSTORMS TO BASICALLY MOHAVE COUNTY. SHORT RANGE MODELS HAVE BEEN TRENDING SLOWER WITH THE TROUGH DRYING THE CWA OUT AND DUE TO THIS FACT IT APPEARS THAT THE FINAL DRYING WILL TAKE PLACE IN THE EXTENDED...THUS CONTINUED MENTION OF ISOLATED ACTIVITY OVER MOHAVE COUNTY ON TUESDAY...BUT CONFIDENCE ON THIS IS LOW. LOWERING HEIGHTS/THICKNESS DUE TO THE DEVELOPING TROUGH WILL LIKELY BALANCE OUT THE DRYING TREND...RESULTING IN TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR THROUGH THE SHORT TERM. && .LONG TERM...THE MAIN ISSUE DURING THE PERIOD FROM LATE WEDNESDAY MORNING ONWARD WILL BE THE INFLUENCE OF THE LONGWAVE UPPER LEVEL TROUGH AXIS THAT SETS UP ALONG THE WEST COAST. A CLOSED LOW IS SHOWN BY THE MODELS TO MOVE THROUGH THE PAC NW WEDNESDAY INTO THURSDAY WITH AN ELONGATED PIECE OF ENERGY HEADING TOWARDS THE CALIFORNIA COAST. THIS SHOULD INCREASE SOUTHWEST FLOW ACROSS THE ENTIRE AREA SPREADING IN DRY AIR EVEN INTO AREAS EAST OF THE COLORADO RIVER VALLEY. AS A RESULT...WE KEPT THE FORECAST DRY AREAWIDE FOR BOTH WEDNESDAY AND THURSDAY. ANOTHER PIECE OF ENERGY IS SHOWN TO DROP SOUTHWARD TOWARDS THE WATERS OFF OF NORCAL ON FRIDAY WHICH WILL HELP TO REINFORCE THE TROUGH OFFSHORE. ONCE AGAIN THIS WILL KEEP THE AREA DRY ON FRIDAY. THERE MAY BE SOME HIGH CLOUDS OVER THE NW CWFA DURING THIS TIME FRAME...BUT OTHERWISE IT WILL BE CLEAR ACROSS THE REST OF THE AREA. WITH THE TROUGH OFFSHORE AND THE JET MOVING OVERHEAD...THIS WILL ENHANCE SOUTHWEST WINDS ACROSS THE AREA ESPECIALLY IN THE AFTERNOON AND EVENING HOURS EACH DAY FROM WEDNESDAY TO FRIDAY. THE COMBINATION OF ENHANCED SYNOPTIC SUPPORT AND THE TYPICAL DIURNAL TRENDS OF SOUTH TO SOUTHWEST WINDS IN THE LATE AFTERNOON AND EVENING WILL CREATE THE POTENTIAL FOR GUSTS OF 25-30 MPH IN THIS TIME FRAME. HIGH TEMPS WERE LOWERED SLIGHTLY DUE TO THE LOWER HEIGHTS AND IN THE FAR SOUTHWEST PLACES LIKE BARSTOW AND YUCCA VALLEY MAY SEE SOME ADDITIONAL COOLING AS SOME MARINE AIR GETS PULLED INLAND BY THE TROUGH. BY SATURDAY INTO SUNDAY THE FLOW ALOFT ACROSS THE AREA IS SHOWN TO TURN MORE SOUTHERLY AS A LARGE UPPER RIDGE SETS UP OVER MISSOURI AND KANSAS. MODELS SHOW THE RETURN OF MID-LEVEL MOISTURE INTO THE AREA SATURDAY AND ESPECIALLY SATURDAY NIGHT INTO SUNDAY. PWATS OFF THE GFS ARE FORECAST TO REACH AN INCH OVER ALL OF MOHAVE COUNTY BY NEXT SUNDAY AND EVEN INTO MUCH OF CLARK AND SOUTHEAST SAN BERNARDINO COUNTIES. FOR NOW I INCREASED AFTERNOON AND EVENING CLOUD COVER. SLIGHT CHANCE POPS WERE ALSO INTRODUCED OVER MOHAVE COUNTY BOTH AFTERNOONS AND IT IS POSSIBLE THEY MAY NEED TO BE EXPANDED FURTHER DEPENDING ON HOW THINGS TREND. WITH THE RISE IN HEIGHTS...TEMPS SHOULD TREND UP A LITTLE...HOWEVER IF MOISTURE SURGES IN GREATER...THEN ANY WARMING WILL BE TEMPERED. && .AVIATION...FOR MCCARRAN...WINDS HAVE ALREADY BECOME ERRATIC AND GUSTY THIS AFTERNOON DUE TO OUTFLOW BOUNDARIES FROM THUNDERSTORMS TO THE SOUTH OF THE AIRPORT. DEPENDING ON WHAT EXACTLY DEVELOPS IN AND NEAR THE LAS VEGAS VALLEY WILL DETERMINE HOW WINDS TREND THIS EVENING AS STORMS WILL KEEP THE POTENTIAL FOR ERRATIC CHANGES IN SPEED AND DIRECTION GOING. FOR NOW WILL KEEP A CB IN THE TAF FOR THE SLIGHT THUNDERSTORM POTENTIAL AT THE AIRPORT COMPLEX AND AMEND THE TAF IF NEED BE. OTHERWISE WINDS WILL FOLLOW DIURNAL DIRECTIONAL TRENDS THROUGH SUNDAY AFTERNOON. GUSTS OF 20-25 KTS WILL BE POSSIBLE SUNDAY AFTERNOON AND EARLY EVENING. CLOUDS WILL BE SCT-BKN AOA 8K FEET THIS EVENING...WITH FEW IF ANY CLOUDS AROUND ON SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...TSRA WILL BE AROUND ACROSS MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES THIS EVENING AND AGAIN ON SUNDAY IN THE AFTERNOON AND EVENING IN MOHAVE AND EASTERN LINCOLN COUNTIES. THE MAIN IMPACTS IN AND NEAR STORMS WILL BE GUSTY AND ERRATIC WINDS AND REDUCED CIGS AND VSBY. OTHERWISE AWAY FROM ANY TSRA OR THUNDERSTORM OUTFLOW BOUNDARIES...WINDS WILL MAINLY TREND TOWARDS DIURNAL DIRECTIONS WITH GUSTY SOUTH TO SOUTHWEST WINDS OF 15-25 KTS SUNDAY AFTERNOON. SCT-BKN CLOUDS AOA 8K FEET IN THE EASTERN PART OF THE AREA THIS EVENING AND FAR EAST ON SUNDAY AFTERNOON AND EVENING. OTHERWISE A MAINLY CLEAR SKY IS EXPECTED THROUGH SUNDAY EVENING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 9, 4:57 AM MST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 457 AM PDT SAT JUL 9 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-100300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 457 AM PDT SAT JUL 9 2011 /457 AM MST SAT JUL 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TODAY AS PLENTY OF MONSOONAL MOISTURE REMAINS IN PLACE. GREATEST CONCERN FOR THUNDERSTORMS WILL BE ACROSS MOHAVE...CLARK...LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. BURSTS OF HEAVY RAIN AND LOCALIZED FLOODING REMAIN A CONCERN ALONG WITH STRONG GUSTY WINDS. REMEMBER...DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS OR LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL DIMINISH SUNDAY AND MONDAY AS DRIER AIR WORKS IN FROM THE WEST. MOHAVE COUNTY WILL SEE THE GREATEST CHANCE WITH DECREASING CHANCES FURTHER WEST. THUNDERSTORMS ARE EXPECTED TO BE OUT OF THE REGION BY WEDNESDAY AS DRIER AIR WORKS OVER THE ENTIRE AREA. ITS POSSIBLE THAT MONSOON MOISTURE COULD MAKE A RETURN TO MOHAVE COUNTY LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 9, 9:51 AM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
951 AM PDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM FLASH FLOOD 2 SW TWENTYNINE PALMS 34.12N 116.09W
07/05/2011 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS 6 TO 12 INCHES OF WATER ACROSS HIGHWAY 62
IN TWENTYNINE PALMS.
0215 PM TSTM WND DMG 3 ENE JOSHUA TREE 34.15N 116.27W
07/05/2011 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS DAMAGE TO AWNING IN JOSHUA TREE FROM TSTM
WIND GUST AT 215 PM.
0300 PM FLASH FLOOD 4 S RED ROCK CANYON 36.08N 115.46W
07/05/2011 CLARK NV NEWSPAPER
NEWSPAPER REPORTS ROADS WASHED OUT IN SPRING MOUNTAIN
RANCH STATE PARK DUE TO FLASH FLOODING
0300 PM HEAVY RAIN SPRING MOUNTAIN RANCH 36.07N 115.45W
07/05/2011 M1.73 INCH CLARK NV CO-OP OBSERVER
THE SPRING MOUNTAIN RANCH STATE PARK CO-OP OBSERVER
MEASURED 1.73 INCHES OF RAIN FROM A THUNDERSTORM.
0503 PM FLASH FLOOD 3 S RED ROCK CANYON 36.09N 115.45W
07/05/2011 CLARK NV PUBLIC
BROADCAST MEDIA REPORTS SEVERAL AREAS OF FLASH FLOODING
NEAR HIGHWAY 160 AT BONNIE SPRINGS. VIDEOS SHOW SEVERAL
FEET OF WATER RUSHING IN PLACES. ARROYO ROAD AT BLUE
DIAMOND WAS WASHED OUT.
0713 PM FLASH FLOOD 1 SW ASPENDELL 37.22N 118.60W
07/05/2011 INYO CA LAW ENFORCEMENT
STATE ROUTE 168 WAS COVERED WITH MUD...SAND AND GRAVEL
BETWEEN THE NORTH LAKE TURNOFF AND LAKE SABRINA. THE
EASTBOUND LANE WAS COVERED WITH MUD AFTER A MUDSLIDE TOOK
PLACE.
1030 PM HEAVY RAIN MERCURY (NTS A23) 36.66N 116.00W
07/05/2011 M1.52 INCH NYE NV MESONET
MERCURY A23 MESONET STATION MEASURED A STORM TOTAL OF
1.52 INCHES OF RAIN. A TOTAL OF 1.27 INCHES FELL IN AN
HOUR.
1156 PM TSTM WND GST NEEDLES AIRPORT 34.77N 114.62W
07/05/2011 M67.00 MPH SAN BERNARDINO CA ASOS
1208 AM TSTM WND GST NEEDLES AIRPORT 34.77N 114.62W
07/06/2011 M64.00 MPH SAN BERNARDINO CA ASOS
1215 AM TSTM WND DMG 2 NNE NEEDLES 34.84N 114.60W
07/06/2011 SAN BERNARDINO CA TRAINED SPOTTER
A SPOTTER REPORTED IN NEEDLES THAT POWER WAS OUT AND
TRANSFORMERS WERE KNOCKED OUT BY THE WIND. TREE BRANCHES
WERE ALSO DOWN AND SHINGLES WERE BLOWN OFF ROOFS. IN
ADDITION THE AWNING OF A GAS STATION WAS SWAYING IN THE
WIND. VISIBILITY WAS REDUCED TO LESS THAN 5 BLOCKS.
1230 AM LIGHTNING 2 N LAKE HAVASU CITY 34.47N 114.33W
07/06/2011 MOHAVE AZ NEWSPAPER
LIGHTNING STRUCK TWO PALM TREES AND SET THEM ON FIRE.
1230 AM TSTM WND DMG 1 NNW LAKE HAVASU CITY 34.46N 114.34W
07/06/2011 MOHAVE AZ NEWSPAPER
THUNDERSTORM WINDS UPROOTED TWO LARGE MESQUITE TREES IN
ROTARY COMMUNITY PARK IN LAKE HAVASU CITY. IN ADDITION
NUMEROUS TREE LIMBS WERE REPORTED DOWN AND ROUGH LAKE
WATERS CAUSED SOME BEACH EROSION.
1233 AM FLASH FLOOD LAKE HAVASU CITY 34.45N 114.33W
07/06/2011 SAN BERNARDINO AZ LAW ENFORCEMENT
THE LAKE HAVASU CITY POLICE DEPARTMENT REPORTED WATER UP
TO THE BOTTOM OF CARS ON ROADS THAT WAS AT LEAST 6 INCHES
DEEP. IN ADDITION ONE CAR WAS STALLED IN FLOODWATERS.
0115 AM HEAVY RAIN 4 NNE LAKE HAVASU (C576 34.52N 114.24W
07/06/2011 M1.42 INCH MOHAVE AZ MESONET
REMOTE RAIN GAGE...PITTSBURG MINE...REPORTED 1.42 INCHES
OF RAIN DURING THE PAST TWO HOURS ENDING AT 0115 AM MST.
0115 AM HEAVY RAIN 11 NE LAKE HAVASU CITY 34.55N 114.19W
07/06/2011 M1.73 INCH MOHAVE AZ MESONET
REMOTE RAIN GAGE...CROSSMAN PEAK...REPORTED 1.73 INCHES
OF RAIN DURING THE PAST TWO HOURS ENDING AT 0115 AM MST.
&&
THIS IS AN UPDATED LIST OF REPORTS FROM TUESDAY AND EARLY WEDNESDAY
FROM ACROSS THE AREA.
STACHELSKILocal storm report, Jul 9, 11:23 AM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1123 AM PDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN MT. CHARLESTON 36.28N 115.62W
07/06/2011 E0.70 INCH CLARK NV CO-OP OBSERVER
MT. CHARLESTON FIRE STATION REPORTS ABOUT THREE INCHES OF
WATER OVER A FEW ROADWAYS IN TOWN. WATER HAS SINCE
RECEEDED.
0334 PM FLASH FLOOD 8 NE OLANCHA 36.37N 117.89W
07/06/2011 INYO CA LAW ENFORCEMENT
THE CHP WEB PAGE REPORTED MUD AND WATER ON STATE ROUTE
190 JUST EAST OF GUNSITE WITH 100 YARDS OF DEBRIS ON THE
ROAD. THE WHOLE ROAD WAS TAKEN OUT AND 50 TO 60 VEHICLES
WERE REPORTED STUCK IN THE MUD.
0356 PM FLASH FLOOD 17 SSE FURNACE CREEK 36.22N 116.73W
07/06/2011 INYO CA LAW ENFORCEMENT
PER CHP WEB SITE THE DANTES VIEW ROAD JUST EAST OF DANTES
VIEW WAS CLOSED DUE TO FLOODING.
0405 PM FLASH FLOOD 8 NE OLANCHA 36.37N 117.89W
07/06/2011 INYO CA LAW ENFORCEMENT
PER CHP STATE ROUTE 190 CLOSED AT 395 DUE TO FLOODING.
0444 PM FLASH FLOOD 10 W PANAMINT SPRINGS 36.35N 117.64W
07/06/2011 INYO CA LAW ENFORCEMENT
CHP REPORTED STATE ROUTE 190 WAS CLOSED NEAR DARWIN DUE
TO FLASH FLOODING.
0509 PM FLASH FLOOD PANAMINT SPRINGS 36.33N 117.47W
07/06/2011 INYO CA LAW ENFORCEMENT
CHP REPORTS THAT STATE ROUTE 190 WAS CLOSED FROM HIGHWAY
395 ON THE WEST TO ROUTE 127 ON THE EAST DUE TO FLOODING
NEAR 395 AND AROUND THE DANTES VIEW TURN OFF.
0530 PM FLASH FLOOD 5 SE FURNACE CREEK 36.40N 116.79W
07/06/2011 INYO CA PARK/FOREST SRVC
THE PARK SERVICE REPORTED 20 MULE CANYON ROAD WAS CLOSED
DUE TO FLASH FLOODING. THE START TIME OF THIS EVENT IS AN
ESTIMATE.
0700 PM FLASH FLOOD 8 N SQUAW SPRINGS RAWS 35.49N 117.59W
07/06/2011 SAN BERNARDINO CA NEWSPAPER
NEWSPAPER PHOTOGRAPHS SHOWED AND CHP REPORTED WATER AND
MUD ACROSS TRONA ROAD NEAR SEARLES STATION ROAD. WATER
AND MUD WERE REPORTED ON THE ROAD AS LATE AS 933 PM. THE
START TIME OF THIS EVENT IS AN ESTIMATE BASED OFF OF
RADAR AND THE TRONA CO-OP OBSERVER REPORT.
&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
WEDNESDAY AFTERNOON AND EVENING.
STACHELSKILocal storm report, Jul 9, 11:50 AM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1150 AM PDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM FLOOD 4 S OWENS VALLEY RAWS 37.33N 118.55W
07/07/2011 INYO CA LAW ENFORCEMENT
THE COMBINATION OF SNOWMELT AND HEAVY RAIN LED TO RUNOFF
AND A SWOLLEN BISHOP CREEK THAT FLOODED BUTTERMILK ROAD.
THE ROAD WAS REPORTED IMPASSABLE AND WAS CLOSED.
0158 PM HEAVY RAIN 2 W ASPENDELL 37.23N 118.61W
07/07/2011 E0.50 INCH INYO CA LAW ENFORCEMENT
THE NORTH LAKE ROAD WAS REPORTED FLOODED BY CHP DUE TO A
COMBINATION OF RUNOFF FROM SNOWMELT AND HEAVY RAIN.
0301 PM TSTM WND GST 2 SE HOOVER DAM 36.00N 114.72W
07/07/2011 E60.00 MPH MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTS VERY STRONG TSTM WIND GUST AT 301 PM.
CARS WERE SWAYED ON THE ROADWAY. ESTIMATED 60 MPH.
0302 PM HAIL 5 WNW SPRING VALLEY 36.14N 115.32W
07/07/2011 E0.88 INCH CLARK NV PUBLIC
THE PUBLIC REPORTED NICKEL SIZE HAIL NEAR THE
INTERSECTION OF SAHARA AND HUALAPAI THROUGH THE NWS LAS
VEGAS FACEBOOK PAGE.
0339 PM FLASH FLOOD 1 SE BOULDER CITY 35.97N 114.82W
07/07/2011 CLARK NV TRAINED SPOTTER
SPOTTER REPORTS SIX INCHES OF WATER AND ROCKS ACROSS
HIGHWAY 93 AT SEVERAL PLACES IN BOULDER CITY.
0347 PM LIGHTNING BOULDER CITY 35.98N 114.83W
07/07/2011 CLARK NV LAW ENFORCEMENT
BOULDER CITY POLICE REPORTED A PALM TREE WAS HIT BY
LIGHTNING.
0408 PM FLASH FLOOD TWENTYNINE PALMS 34.14N 116.07W
07/07/2011 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED POLE LINE ROAD FROM MELDORA TO SUNRISE
FLOODED AND CLOSED. THEY ALSO REPORTED LOTS OF DEBRIS AND
A SWEEPER WILL BE NEEDED FOR COUNTY ROADS.
0410 PM FLASH FLOOD BOULDER CITY 35.98N 114.83W
07/07/2011 CLARK NV LAW ENFORCEMENT
MUD AND DEBRIS ACROSS THE ROADWAY AT PACIFICA IN BOULDER
CITY.
0434 PM FLASH FLOOD 11 SSW BOULDER CITY 35.85N 114.93W
07/07/2011 CLARK NV LAW ENFORCEMENT
MUD AND ROCKS ACROSS HIGHWAY 95 AT MILE MARKER 46.
1015 PM TSTM WND GST SE AREA 27 (NTS A27) 36.77N 116.10W
07/07/2011 M58.00 MPH NYE NV MESONET
&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM
THURSDAY.
STACHELSKILocal storm report, Jul 9, 12:03 PM MST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1203 PM PDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 7 N I-40 AT FORT ROCK 35.29N 113.37W
07/08/2011 E0.25 INCH MOHAVE AZ CO-OP OBSERVER
DIAMOND M RANCH CO-OP OBSERVER REPORTED PEA SIZE HAIL.
0410 PM FLASH FLOOD PANAMINT SPRINGS 36.33N 117.47W
07/08/2011 INYO CA LAW ENFORCEMENT
CHP REPORTS FLOODING ON STATE ROUTE 190 JUST WEST OF
PANAMINT VALLEY ROAD. UNKNOWN NUMBER OF PEOPLE OUT OF
THEIR VEHICLES STANDING ON HIGH GROUND.
0510 PM TSTM WND GST 5 S OWENS VALLEY RAWS 37.32N 118.54W
07/08/2011 M51.00 MPH INYO CA TRAINED SPOTTER
0542 PM FLASH FLOOD 12 SE PANAMINT SPRINGS 36.21N 117.32W
07/08/2011 INYO CA LAW ENFORCEMENT
CHP REPORTED PANAMINT VALLEY ROAD JUST SOUTH OF STATE
ROUTE 190 COMPLETELY WASHED OUT AND WATER FLOWING HEAVILY
BUT NO VEHICLES STUCK.
&&
THIS IS AN UPDATED LIST OF REPORTS FROM ACROSS THE AREA FROM FRIDAY.
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:28 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 9, 4:07 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Jul 9, 4:46 PM MST | Flash Flood Warning | VEF | Mohave | 119 min |
| Jul 9, 4:57 PM MST | Flash Flood Warning | VEF | Mohave | 98 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.